Thunder's Place

The big penis and mens' sexual health source, increasing penis size around the world.

About this 'Erectile Dysfunction' thing.

About this 'Erectile Dysfunction' thing.

I have been on Blood Pressure Meds for several years now, and I know I ain’t getting any younger either, but I have noticed ol ‘Georgie’ hasn’t been up to par of late (actually.about a year now). I have read several articles about how high blood pressure could cause some loss of male sexual function; and beings as how my Doc has me on water pills too I am wondering if the combination of moderate high BP, water retention and turning 60 is what is causing what my 26yr old ‘Doctor’ is calling “Erectile Dysfunction”?

Any Doctors or Med students here want to give any input on this dilemma I suffer?

I’m not a doctor. I just read a lot about ED because I have it.

Some blood pressure meds definitely contribute to ED, as do the diuretics that are often prescribed to reduce body fluids, like hydrocholorthiazide. Makes sense: the more fluid your body takes on and keeps around, the higher your blood pressure gets because your heart has to work harder to pump that fluid all around.

Hypertension is far, far more dangerous than erectile dysfunction. Nobody ever died of ED as the cause, whereas a heck of a lot of folks die of heart attacks and stroke. So. Worry about your blood pressure first and get that treated sensibly.

My doctor and I reached an agreement. I want to have as good erections as I can. He wants my hypertension managed. So he agreed to prescribe nothing that will interfere much, or at all, so I can have fun sex without too much hassle. We had to tinker around with different meds to see what worked for him and for me.

There are many, many anti-hypertensive drugs out there now. A lot to choose from. Some of them, like a class called Beta-blockers have a greater track record for interfering with erections than others. Some of the non-interfering ones may have unpleasant side effects not related to erectile dysfunction that may affect one person yet not another. If I take calcium channel blockers, for example, my feet swell up like melons. I don’t like that.

Talk to your doctor and make clear to him or her that you want your blood pressure managed, but using the least interfering drugs possible. With that understanding, I’m sure you can get to a good place.

If you are having erectile problems, talk also about the several drugs that are effective and available.

I’m moving your thread to the Men’s Sexual Health forum, btw. You may get more discussion there. There are a lot of us around who deal with hypertension and also enjoy sex.



Similar Threads 
ThreadStarterForumRepliesLast Post
Erectile dysfunction supplements for long distance relationship.fieldysdreamsMale Supplements209-09-2008 10:28 PM
Erectile Dysfunctiongoodfella2005Penis Enlargement Basics612-30-2005 12:58 PM

All times are GMT. The time now is 01:39 AM.